MAUDE Adverse Event Report: NOVOCURE GMBH OPTUNE GIO

NOVOCURE GMBH OPTUNE GIO
Model Number TFH9100
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Skin Infection (4544)
Date of Event 03/11/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Novocure's medical opinion is that the contribution of the transducer arrays to the skin infection cannot be ruled out.Skin infection is an expected event with optune gio device use (ef-11 0% and <1% ef-14 optune arm).
 
Event or Problem Description
An (b)(6) -year-old male patient with newly diagnosed glioblastoma (gbm) began optune gio therapy on (b)(6) 2025.On (b)(6) 2026, novocure received a medical record dated march 11, 2026, indicating that the patient developed painful scalp sores, including one particularly painful lesion, and temporarily discontinued optune gio therapy on (b)(6) 2026, to allow the scalp to heal.Physical examination revealed a small pustular lesion near the left temple and several superficial scalp abrasions without pustular drainage.To manage a superficial skin infection, the patient was prescribed clobetasol cream and cephalexin and was advised to remain off therapy until the scalp had healed.During a follow up appointment on (b)(6) 2026, it was noted that the scalp healed.Multiple attempts were made to contact the prescribing physician; however, no reply was received.

Brand Name
OPTUNE GIO
Common Device Name
OPTUNE GIO
Manufacturer (Section D)
NOVOCURE GMBH
Manufacturer Contact
sharon perez
180 hanover street
portsmouth, NH 
2077527602
MDR Report Key25687139
Report Number3010457505-2026-00793
Device Sequence Number9709979
Product Code NZK
UDI-Device Identifier07290107986427
UDI-Public(01)07290107986427(11)160503
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P100034/S033
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/02/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberTFH9100
Device Catalogue NumberTFH9100US
Device Lot NumberN/A
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date07/02/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/26/2026
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age80 YR
Patient SexMale